Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 311, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 13, 2012, 8:27 PM CDT for 4 counties in Missouri. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2012, 8:27 PM CDT (01:27 UTC)
- Expired
- Oct 13, 2012, 9:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Christian County, MO, Dade County, MO, Greene County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 2 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 8:37 PM CDT | TSTM WND DMG | 4 Ese Halltown, MO | A POORLY CONSTRUCTED BARN AND OUTBUILDINGS WERE DESTROYED AND DEBRIS WAS THROWN IN A FANNED OUT DIRECTION TO THE NORTHEAST ABOUT 100 YARDS. |
| Oct 13, 8:44 PM CDT | TSTM WND DMG | 3 Ese Halltown, MO | SMALL SHED AND TWO GREENHOUSES DESTROYED. |
| Oct 13, 8:47 PM CDT | TSTM WND GST 60 | Republic, MO | GUSTS ON THE WEST SIDE OF REPUBLIC. |
| Oct 13, 8:53 PM CDT | TORNADO | 2 Ssw Willard, MO | A BRIEF EF-0 TORNADO WITH WINDS ESTIMATED UP TO 80 MPH TOUCHED DOWN IN RURAL NEIGHBORHOOD ON THE SOUTHWEST SIDE OF WILLARD OFF STATE HWY AB AND FARM ROAD 94. SEVERAL TREES AND LARGE LIMBS WERE BLOWN DOWN IN ALL DIRECTIONS. SEVERAL HOUSES HAD MINOR DAMAGE TO SI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 5:57 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
740
WUUS53 KSGF 140127
SVRSGF
MOC043-057-077-167-140215-
/O.NEW.KSGF.SV.W.0311.121014T0127Z-121014T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
827 PM CDT SAT OCT 13 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN DADE COUNTY IN SOUTHWEST MISSOURI...
GREENE COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN POLK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 915 PM CDT
* AT 826 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM EVERTON TO 8 MILES NORTHWEST OF BILLINGS TO 14
MILES SOUTHWEST OF BILLINGS...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
* LOCATIONS IMPACTED INCLUDE...
ASH GROVE...BASSVILLE...BATTLEFIELD...BILLINGS...BOAZ...BOIS
D'ARC...BRIGHTON...CAVE SPRINGS...CLEVER...EBENEZER...EUDORA...
EVERTON...FAIR GROVE...FREMONT HILLS...GALLOWAY...GLIDEWELL...HALF
WAY...MORRISVILLE...NIXA...PLEASANT HOPE...REPUBLIC...SACVILLE...
SOUTH GREENFIELD...SPRINGFIELD...STRAFFORD...TURNERS...WALNUT GROVE
AND WILLARD.
INTERSTATE 44 BETWEEN MILE MARKERS 59 AND 90 WILL ALSO BE IMPACTED BY
SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
LAT...LON 3700 9342 3700 9360 3728 9361 3729 9381
3738 9385 3767 9318 3742 9318 3741 9308
3711 9306 3699 9341
TIME...MOT...LOC 0127Z 240DEG 46KT 3732 9370 3715 9365
3698 9376
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60 MPH
$$
WISE2 follow-up statements
458
WWUS53 KSGF 140206
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 PM CDT SAT OCT 13 2012
MOC057-140215-
/O.CAN.KSGF.SV.W.0311.000000T0000Z-121014T0215Z/
DADE MO-
906 PM CDT SAT OCT 13 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DADE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
LAT...LON 3703 9340 3748 9342 3755 9319 3742 9318
3741 9308 3713 9306
TIME...MOT...LOC 0205Z 240DEG 46KT 3756 9317 3739 9312
3722 9323
$$
MOC043-077-167-140215-
/O.CON.KSGF.SV.W.0311.000000T0000Z-121014T0215Z/
CHRISTIAN MO-GREENE MO-POLK MO-
906 PM CDT SAT OCT 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
POLK...EASTERN GREENE AND NORTH CENTRAL CHRISTIAN COUNTIES UNTIL 915
PM CDT...
AT 903 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF PLEASANT HOPE TO FAIR GROVE
TO CENTRAL SPRINGFIELD...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
IN ADDITION...50 TO 60 MPH WINDS WAS REPORTED IN REPUBLIC WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BASSVILLE...BATTLEFIELD...BRIGHTON...EBENEZER...FAIR GROVE...
GALLOWAY...GLIDEWELL...PLEASANT HOPE...SPRINGFIELD...STRAFFORD AND
TURNERS.
INTERSTATE 44 BETWEEN MILE MARKERS 71 AND 90 WILL ALSO BE IMPACTED BY
SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
LAT...LON 3703 9340 3748 9342 3755 9319 3742 9318
3741 9308 3713 9306
TIME...MOT...LOC 0205Z 240DEG 46KT 3756 9317 3739 9312
3722 9323
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60 MPH
$$
WISE998
WWUS53 KSGF 140215
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
915 PM CDT SAT OCT 13 2012
MOC043-077-167-140225-
/O.EXP.KSGF.SV.W.0311.000000T0000Z-121014T0215Z/
CHRISTIAN MO-GREENE MO-POLK MO-
915 PM CDT SAT OCT 13 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POLK...EASTERN
GREENE AND NORTH CENTRAL CHRISTIAN COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
LAT...LON 3703 9340 3748 9342 3755 9319 3742 9318
3741 9308 3713 9306
TIME...MOT...LOC 0206Z 348DEG 50KT 3758 9314 3741 9309
3724 9320
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 6:46 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Oct 13, 6:46 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 646 PM CDT SAT OCT 13 2012 ...UPDATE TO AVIATION... ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... WE WILL BE CLOSELY WATCHING THE LINE SEGMENT COMING IN FROM NORTHEASTERN OKLAHOMA EARLY THIS EVENING. WIND FIELDS IN THE LOW LEVELS OF THE ATMOSPHERE SUPPORT POTENTIAL SPIN-UPS WITH LINE SEGMENTS THAT BOW OUT AND SURGE TO THE EAST-NORTHEAST. WE HAVE ALREADY NOTED SEVERAL CIRCULATIONS ON THE KINX RADAR WITH THIS ACTIVITY. THESE CIRCULATIONS HAVE BEEN A BIT STRONGER OF LATE DUE TO THE INDIVIDUAL SURGES WITHIN THE LINE. THIS GENERAL SCENARIO WILL CONTINUE TO PLAY OUT AS WE HEAD INTO THE OVERNIGHT PERIOD DUE TO THE STRONG LOW LEVEL SHEAR. WE WILL BE WATCHING FOR ADDITIONAL DEVELOPMENT BACK TO THE WEST AS UPPER LEVEL ENERGY BEGINS TO OVERTAKE A COLD FRONT. THERE IS ALSO STILL A WINDOW OF OPPORTUNITY FOR SUPERCELL STRUCTURES AS INSTABILITY INCREASES LATER TONIGHT WITH THE APPROACH OF THE COOLING MID LEVELS. SCHAUMANN && .DISCUSSION... /ISSUED 335 PM CDT SAT OCT 13 2012/ SHORT TERM (TONIGHT THROUGH TUESDAY)... CURRENTLY...BROAD WARM SECTOR HAS OVERSPREAD THE REGION TODAY. AN AXIS OF WARM ADVECTION SHOWERS AND THUNDERSTORMS EXTENDS FROM NORTHEAST MISSOURI SOUTHWESTWARD...CLIPPING THE NORTHWESTERN THIRD OF THE OUTLOOK AREA...AND HEADING INTO CENTRAL OKLAHOMA AND NORTH CENTRAL TEXAS. MILD/WARM AND HUMID CONDITIONS HAVE BEEN OBSERVED ACROSS THE REGION TODAY WITH TEMPERATURES AT THIS HOUR GENERALLY IN THE UPPER 60S TO THE MIDDLE 70S. SOUTHERLY WINDS HAVE BEEN BREEZY AT TIMES...WITH A FEW GUSTS AROUND 40 MPH AT JOPLIN THIS AFTERNOON. TONIGHT/EARLY SUNDAY...VERY COMPLEX FORECAST AND SOME QUESTIONS STILL REMAIN REGARDING THE SCOPE AND SEVERITY OF THUNDERSTORMS FOR THE AREA. HAVE GENERALLY FOLLOWED THE 12Z NAM/ECMWF FOR THE SPECIFICS AS THE GFS IS MUCH TOO QUICK WITH MOVING THIS SYSTEM THROUGH THE REGION. IN FACT THE MID LEVEL TROUGH OF INTEREST IS JUST NOW MOVING INTO THE LEE OF THE CENTRAL ROCKIES WITH A DRY LINE/COLD FRONT STRUCTURE OVER WESTERN KANSAS AND THE PANHANDLES OF OKLAHOMA AND TEXAS. NEEDLESS TO SAY...THERE IS STILL SOME REAL ESTATE FOR THIS STORM SYSTEM TO TRAVEL. LARGE SCALE LIFT ANCHORED BY A COUPLED UPPER LEVEL JET STRUCTURE HAS RESULTED IN A RATHER WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS ACROSS THE PLAINS INTO THE MIDWEST SO FAR TODAY. WILL HAVE TO CONTINUE TO WATCH HOW THIS ACTIVITY BEHAVES...IF IT CAN PERSIST WELL INTO THE EVENING IT MAY HAVE AN AFFECT ON EXPECTED INSTABILITY VALUES. OVER THE PAST HOUR OR TWO... THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG THE DRY LINE/COLD FRONT ACROSS WESTERN OKLAHOMA IN RESPONSE TO THE UPPER LEVEL TROUGH PROGRESSING EAST. WILL NEED TO MAINTAIN A CLOSE EYE ON THE ACTIVITY ALONG THE DRY LINE/COLD FRONT AS IT WILL LIKELY BE THE ORIGINS OF A CONVECTIVE COMPLEX THAT WILL MOVE WEST TO EAST ACROSS THE AREA LATER THIS EVENING AND OVERNIGHT. EXPECTED SHEAR AND DYNAMICS ASSOCIATED WITH THIS SYSTEM ARE REALLY NO DIFFERENT FROM THE PAST FEW FORECASTS. DEEP LAYER SHEAR SUPPORTS ORGANIZED THUNDERSTORMS AND LOW LEVEL SHEAR WILL INCREASE THIS EVENING AS THE LOW LEVEL JET RAMPS UP. HOWEVER INSTABILITY REMAINS THE BIGGEST QUESTION. THE BEST OPPORTUNITY FOR MIXED LAYER CAPE AROUND/JUST ABOVE 1000 J/KG WILL BE ACROSS THE WESTERN THIRD OF THE OUTLOOK AREA...WITH VALUES DECREASING WITH TIME AND TO THE EAST (ROUGHLY 500 - 750 J/KG). WITH THE UPPER TROUGH TENDING TO OVERTAKE THE SLOW MOVING SURFACE FRONT...SHEAR MAY MAINTAIN A GOOD ENOUGH ANGLE TO THE SURFACE FRONT TO SUPPORT A MIXED MODE OF THUNDERSTORM TYPES. AS THUNDERSTORMS OVER KANSAS AND OKLAHOMA BECOME MORE ORGANIZED...CONGEAL AND DEVELOP A COLD POOL...THERE WILL BE A TRANSITION TO A LINEAR MODE...HOWEVER WE CANNOT RULE OUT A FEW EMBEDDED SUPERCELLS WITH IN THE LARGER LINE SEGMENTS. WILL NEED TO KEEP A CLOSE EYE ON HOW MESOSCALE TRENDS CHANGE AS WELL AS HOW THE CONVECTION TO OUR WEST EVOLVES WITH TIME. THE END RESULT...NOT MUCH CHANGE IN THE EXPECTED IMPACTS. STRAIGHT LINE WINDS ARE THE PRIMARY IMPACT. A FEW TORNADOES REMAIN POSSIBLE...WITH THE BETTER OPPORTUNITY FOR AREAS NEAR THE MO/KS STATE LINE. AT THIS TIME...TIMING FOR EXTREME SE KS AND W MO IS 7 PM TO 11 PM...FOR THE HIGHWAY 65 CORRIDOR 11 PM TO 4 AM...AND THE EASTERN OZARKS AFTER 4 AM. WE CONTINUE TO EXPECT A GRADUAL DECREASE IN INTENSITY OF THUNDERSTORMS OVERNIGHT...PARTICULARLY OVER THE EASTERN OZARKS (WIND BEING THE MAIN RISK). SHOWERS WILL LINGER ACROSS THE EASTERN PORTIONS OF THE OUTLOOK AREA INTO SUNDAY MORNING. SUNDAY AFTERNOON THROUGH TUESDAY...GRADUAL CLEARING WILL OCCUR FROM WEST TO EAST SUNDAY AFTERNOON AS THE UPPER LEVEL SYSTEM EXITS STAGE EAST. MAIN CHANGE BEHIND THIS FRONT IS USHER IN A DRIER AIRMASS. IN THE UPPER LEVELS...RIDGING WILL TAKE HOLD EARLY IN THE WEEK AND TEMPERATURES WILL REMAIN AT/ABOVE AVERAGE. GAGAN LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)... 12Z SUITE OF MEDIUM RANGE MODELS IN GENERAL AGREEMENT FOR THE FIRST HALF OF THE EXTENDED...WITH INCREASING SPREAD IN SOLUTIONS NOTED FOR FRIDAY AND SATURDAY. UPPER PATTERN WILL TRANSITION TO NORTHWEST FLOW DURING THE MIDWEEK TIME FRAME WITH A DISTURBANCE EXPECTED WEDNESDAY/WEDNESDAY NIGHT. RUN TO RUN CONTINUITY WITH THIS DISTURBANCE HAS BEEN PRETTY GOOD AND WILL MAINTAIN HIGH CHANCE POPS FOR THIS FRONTAL PASSAGE. PATTERN THEN TRANSITIONS TO A POSITIVE PNA STRUCTURE WITH RIDGING OVER THE WESTERN STATES AND TROUGHING OVER THE EASTERN STATES. THERE IS DISAGREEMENT AMONG MODEL OUTPUT REGARDING THE EXACT POSITION OF THIS TROUGH OVER THE EASTERN CONUS. THE 00Z ECMWF INDICATES A CLOSED LOW LINGERING JUST EAST OF THE AREA THROUGH SATURDAY...WHILE THE GFS/GEM/UKMET KEEP MORE OF AN OPEN WAVE AND HAVE THE TROUGH SLOWLY BUT PROGRESSIVELY SHIFT TO THE EAST. THE END RESULT IS WE WILL EXPERIENCE A COOLING TREND...JUST HOW LONG COOLER TEMPS LINGER DEPENDS ON HOW QUICKLY THE UPPER TROUGH SHIFTS TO THE EAST. FOR NOW...WILL TAKE A MIDDLE OF THE ROAD APPROACH AND KEEP TEMPERATURES A FEW DEGREES BELOW AVERAGE FROM THURSDAY THROUGH SATURDAY. GAGAN && .AVIATION... A COUPLE OF ROUNDS OF SHOWERS AND THUNDERSTORMS WILL PUSH THROUGH THE REGION OVERNIGHT. MVFR IS EXPECTED TO PREVAIL...BUT BRIEF PERIODS OF IFR WILL BE POSSIBLE WITH ANY STRONGER STORMS...ALONG WITH STRONG AND GUSTY WINDS. OUTSIDE OF THUNDERSTORMS...LOW LEVEL WIND SHEAR WILL ALSO PERSIST. BRISK AND GUSTY SOUTHERLY WINDS WILL CONTINUE FOR MUCH OF TONIGHT BEFORE A PASSING COLD FRONT SWITCHES WINDS TO THE WEST DURING THE PREDAWN HOURS. VFR CONDITIONS ARE THEN EXPECTED ONCE WE GET INTO SUNDAY MORNING. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 13, 7:54 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 754 PM CDT SAT OCT 13 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 754 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A BROKEN LINE OF THUNDERSTORMS WILL CONTINUE TO PUSH EAST ACROSS WESTERN MISSOURI THIS EVENING. ADDITIONAL THUNDERSTORMS WILL ALSO DEVELOP ACROSS EASTERN OKLAHOMA AND EASTERN KANSAS AND WILL PUSH INTO THE MISSOURI OZARKS LATER TONIGHT. STRAIGHT LINE WIND GUSTS UP TO 75 MPH...TORRENTIAL RAINFALL...AND FREQUENT LIGHTNING WILL BE THE PRIMARY RISKS WITH THESE STORMS. THERE IS A LIMITED RISK FOR A FEW TORNADOES ACROSS MAINLY WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. HAIL TO THE SIZE OF QUARTERS WILL ALSO BE POSSIBLE WITH A FEW STORMS. THE RISK FOR FLASH FLOODING MAY THEN INCREASE FROM LATER THIS EVENING INTO THE OVERNIGHT HOURS AS MULTIPLE ROUNDS OF THUNDERSTORMS MOVE ACROSS WESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE NEXT WEDNESDAY...SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THE REMAINDER OF TONIGHT ACROSS EXTREME SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Oct 13, 7:51 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 4 W BAXTER SPRINGS 37.02N 94.81W
10/13/2012 CHEROKEE KS EMERGENCY MNGR
ROOF BLOWN OFF BARN NEAR HIGHWAY 166 AND HIGHWAY 69
&&
MGRIFFINSpecial weather statement, Oct 13, 7:55 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CDT SAT OCT 13 2012
MOZ088-089-093-094-102-140145-
JASPER MO-BARRY MO-NEWTON MO-DADE MO-LAWRENCE MO-
755 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JASPER...EASTERN
NEWTON...LAWRENCE...NORTHWESTERN BARRY AND SOUTHERN DADE COUNTIES
UNTIL 845 PM CDT...
AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MAPLE GROVE TO
SARCOXIE TO NEWTONIA...MOVING EAST AT 45 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THESE STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
LAT...LON 3705 9419 3728 9429 3734 9409 3739 9362
3728 9362 3728 9361 3693 9361 3681 9432
TIME...MOT...LOC 0055Z 252DEG 40KT 3725 9416 3708 9408
3689 9419
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:05 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 55 min |
| Oct 13, 7:08 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 52 min |
| Oct 13, 7:52 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 53 min |
| Oct 13, 7:55 PM CDT | Special Weather Statement | SGF | Lawrence | 50 min |
| Oct 13, 8:12 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 33 min |
| Oct 13, 8:19 PM CDT | Tornado Warning | SGF | Lawrence | 26 min |
| Oct 13, 8:38 PM CDT | Special Weather Statement | SGF | Polk | 37 min |
| Oct 13, 8:43 PM CDT | Tornado Warning | SGF | Greene | 32 min |
| Oct 13, 9:03 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Webster | 42 min |
| Oct 13, 9:10 PM CDT | Special Weather Statement | SGF | Camden, Dallas, Laclede | 65 min |
| Oct 13, 9:24 PM CDT | Areal Flood Advisory | SGF | McDonald, Newton | 5 hr |
| Oct 13, 9:39 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 25 min |
| Oct 13, 9:53 PM CDT | Special Weather Statement | SGF | Jasper | 52 min |
| Oct 13, 9:55 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 33 min |
| Oct 13, 10:16 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Oct 13, 10:16 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 29 min |
| Oct 13, 10:41 PM CDT | Flash Flood Warning | SGF | Webster | 5 hr |
| Oct 13, 11:18 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 57 min |
| Oct 14, 3:56 AM CDT | Areal Flood Warning | SGF | Greene, Webster | 9 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.